• Original Articles •     Next Articles

A NEW PRECONDITIONING STRATEGY FOR SOLVING A CLASS OF TIME-DEPENDENT PDE-CONSTRAINED OPTIMIZATION PROBLEMS

Minli Zeng1, Guofeng Zhang2   

  • Received:2013-08-25 Revised:2014-01-15 Online:2014-05-15 Published:2014-05-22
  • Supported by:

    The work was supported by the National Natural Science Foundation of China (11271174). The authors would like to thank the referees for the comments and constructive suggestions, which are valuable in improving the quality of the manuscript.

Minli Zeng, Guofeng Zhang. A NEW PRECONDITIONING STRATEGY FOR SOLVING A CLASS OF TIME-DEPENDENT PDE-CONSTRAINED OPTIMIZATION PROBLEMS[J]. Journal of Computational Mathematics, 2014, 32(3): 215-232.

CLC Number: 

[1] O. Axelsson, M. Neytcheva, B. Ahmad, A comparison of iterative methods to solve complex valued linear algebraic systems, TR 2013-005.

[2] Z.-Z. Bai, Block preconditioners for elliptic PDE-constrained optimization, Computing, 91 (2011), 379–395.

[3] Z.-Z. Bai, Structured preconditioners for nonsingular matrices of block two-by-two structures, Math. Comput., 75 (2006), 791–815.

[4] Z.-Z. Bai, Eigenvalue estimates for saddle point matrices of Hermitian and indefinite leading blocks, J. Comput. Appl. Math., 237 (2013), 295–306.

[5] Z.-Z. Bai, F. Chen, Z.-Q. Wang, Additive block diagonal preconditioning for block two-by-two linear systems of skew-Hamiltonian coefficient matrices, Numer. Algor., 62 (2013), 655–675.

[6] Z.-Z. Bai, G.H. Golub, M.K. Ng, Hermitian and skew-Hermitian splitting methods for non- Hermitian positive definite linear systems, SIAM J. Matrix Anal. Appl., 24 (2003), 603–626.

[7] Z.-Z. Bai, G.H. Golub, J.-Y. Pan, Preconditioned Hermitian and skew-Hermitian splitting methods for non-Hermitian positive semidefinite linear systems, Numer. Math., 98 (2004), 1–32.

[8] Z.-Z. Bai, G.-Q. Li, Restrictively preconditioned conjugate gradient methods for systems of linear equations, IMA J. Numer. Anal., 23 (2003), 561–580.

[9] Z.-Z. Bai, B.N. Parlett, Z.-Q. Wang, On generalized successive overrelaxation methods for augmented linear systems, Numer. Math., 102 (2005), 1–38.

[10] Z.-Z. Bai, Z.-Q. Wang, On parameterized inexact Uzawa methods for generalized saddle point problems, Linear Algebra Appl., 428 (2008), 2900–2932.

[11] Z.-Z. Bai, M.K. Ng, Z.-Q. Wang, Constraint preconditioners for symmetric indefinite matrices, SIAM J. Matrix Anal. Appl., 31 (2009), 410–433.

[12] Z.-Z. Bai, M. Benzi, F. Chen, Z.-Q. Wang, Preconditioned MHSS iteration methods for a class of block two-by-two linear systems with applications to distributed control problems, IMA J. Numer. Anal., 33 (2013), 343–369.

[13] Z.-Z. Bai, On preconditioned iteration methods for complex linear systems, J. Engrg. Math., 2013.

[14] M. Benzi, G.H. Golub, J. Liesen, Numerical solution of saddle point problems, Acta Numer., 14 (2005), 1–137.

[15] M. Benzi, V. Simoncini, On the eigenvalues of a class of saddle point matrices, Numer. Math., 103 (2006), 173–196.

[16] J.H. Bramble, J.E. Pascisk, Analysis of the inexact Uzawa algorithm for saddle point problems, Comput. Optim. Appl., 34 (1997), 1072–1092.

[17] F. Brezzi, M. Fortin, Mixed and Hybrid Finite Element Methods, Springer, New York, 1991.

[18] M. Gunzburger, C. Trenchea, Optimal control of the time-periodic MHD equations, Nonlinear Anal., 63 (2005), 1687–1699.

[19] H.C. Elman, A. Ramage, D.J. Silvester, Algorithm 866: IFISS, A Matlab toolbox for modelling incompressible flow, ACM Trans. Math. Softw., 33 (2007).

[20] M. Hinze, Optimization with PDE constraints, Springer, 2009.

[21] M. Kollmann, M. Kolmbauer, U. Langer, M. Wolfmayr, W. Zulehner, A robust finite element solver for a multiharmonic parabolic optimal control problem, Comput. Math. Appl., 65 (2013), 469–486.

[22] M. Kolmbauer, Efficient solvers for multiharmonic eddy current optimal control problems with various constraints and their analysis, IMA J. Numer. Anal., 2012, doi: 10.1093/imanum/drs025.

[23] M.Kollmann, M. Kolmbauer, A preconditioned MinRes solver for time-periodic parabolic optimal control problems, Numer. Linear Algebra Appl., 2012, doi: 10.1002/nla.1842.

[24] M. Kolmbauer, U. Langer, A robust preconditioned Minres solver for distributed time-periodic eddy current optimal control problems, SIAM J. Sci. Comput., 34 (2012), 785–809.

[25] W. Krendl, V. Simoncini, W. Zulehner, Stability estimates and structural spectral properties of saddle point problems, Numer. Math., 124 (2013), 183–213.

[26] J.L. Lions, Optimal control of systems governed by partial differential equations, Berlin: Springer, 1971.

[27] J.W. Pearson, M. Stoll, A.J. Wathen, Regularization-robust preconditioners for time-dependent PDE-constrained optimization problems, SIAM J. Matrix Anal. Appl., 33 (2012), 1126–1152.

[28] J.W. Pearson, A.J. Wathen, A new approximation of the Schur complement in preconditioners for PDE-constrained optimization, Numer. Linear Algebra Appl., 19 (2012), 816–829.

[29] T. Rees, M. Stoll, Block-triangular preconditioners for PDE-constrained optimization, Numer. Linear Algebra Appl., 17 (2010), 977–996.

[30] J. Sch¨oberl, W. Zulehner, Symmetric indefinite preconditioners for saddle point problems with applications to PDE-constrained optimization problems, SIAM J. Matrix Anal. Appl., 29 (2007), 752–773.

[31] D.J. Silvester, A.J. Wathen, Fast iterative solution of stabilized Stokes systems, Part II: Using general block preconditioners, SIAM J. Numer. Anal., 31 (1994), 1352–1367.

[32] V. Simoncini, Reduced order solution of structured linear systems arising in certain PDEconstrained optimization problems, Compu. Opt. Appl., 53 (2012), 591–617.

[33] M. Stoll, A.J. Wathen, All-at-once solution of time-dependent Stokes control, J. Comput. Phy., 232 (2013), 498–515.

[34] F. Tr¨oltzsch, Optimal Control of Partial Differential Equations: Theory, Methods, and Applications, Amer. Math. Soc., 2010.
[1] Yifen Ke, Changfeng Ma. MODIFIED ALTERNATING POSITIVE SEMIDEFINITE SPLITTING PRECONDITIONER FOR TIME-HARMONIC EDDY CURRENT MODELS [J]. Journal of Computational Mathematics, 2021, 39(5): 733-754.
[2] Davod Hezari, Vahid Edalatpour, Hadi Feyzollahzadeh, Davod Khojasteh Salkuyeh. ON THE GENERALIZED DETERIORATED POSITIVE SEMI-DEFINITE AND SKEW-HERMITIAN SPLITTING PRECONDITIONER [J]. Journal of Computational Mathematics, 2019, 37(1): 18-32.
[3] Yang Cao, Zhiru Ren, Linquan Yao. IMPROVED RELAXED POSITIVE-DEFINITE AND SKEW-HERMITIAN SPLITTING PRECONDITIONERS FOR SADDLE POINT PROBLEMS [J]. Journal of Computational Mathematics, 2019, 37(1): 95-111.
[4] Yunfeng Cai, Zhaojun Bai, John E. Pask, N. Sukumar. CONVERGENCE ANALYSIS OF A LOCALLY ACCELERATED PRECONDITIONED STEEPEST DESCENT METHOD FOR HERMITIAN-DEFINITE GENERALIZED EIGENVALUE PROBLEMS [J]. Journal of Computational Mathematics, 2018, 36(5): 739-760.
[5] Xinhui Shao, Chen Li, Tie Zhang, Changjun Li. A MODIFIED PRECONDITIONER FOR PARAMETERIZED INEXACT UZAWA METHOD FOR INDEFINITE SADDLE POINT PROBLEMS [J]. Journal of Computational Mathematics, 2018, 36(4): 579-590.
[6] Yongxin Dong, Chuanqing Gu. ON PMHSS ITERATION METHODS FOR CONTINUOUS SYLVESTER EQUATIONS [J]. Journal of Computational Mathematics, 2017, 35(5): 600-619.
[7] Minli Zeng, Guofeng Zhang, Zhong Zheng. GENERALIZED AUGMENTED LAGRANGIAN-SOR ITERATION METHOD FOR SADDLE-POINT SYSTEMS ARISING FROM DISTRIBUTED CONTROL PROBLEMS [J]. Journal of Computational Mathematics, 2016, 34(2): 174-185.
[8] Xin He, Maya Neytcheva, Cornelis Vuik. ON PRECONDITIONING OF INCOMPRESSIBLE NON-NEWTONIAN FLOW PROBLEMS [J]. Journal of Computational Mathematics, 2015, 33(1): 33-58.
[9] Séraphin M. Mefire. STATIC REGIME IMAGING OF LOCATIONS OF CERTAIN 3D ELECTROMAGNETIC IMPERFECTIONS FROM A BOUNDARY PERTURBATION FORMULA [J]. Journal of Computational Mathematics, 2014, 32(4): 412-441.
[10] Qingbing Liu, Guoliang Chen, Caiqin Song. PRECONDITIONED HSS-LIKE ITERATIVE METHOD FOR SADDLE POINT PROBLEMS [J]. Journal of Computational Mathematics, 2014, 32(4): 442-455.
[11] Xiaoying Zhang, Yumei Huang. ON BLOCK PRECONDITIONERS FOR PDE-CONSTRAINED OPTIMIZATION PROBLEMS [J]. Journal of Computational Mathematics, 2014, 32(3): 272-283.
[12] Hongtao Fan, Bing Zheng. THE GENERALIZED LOCAL HERMITIAN AND SKEW-HERMITIAN SPLITTING ITERATION METHODS FOR THE NON-HERMITIAN GENERALIZED SADDLE POINT PROBLEMS [J]. Journal of Computational Mathematics, 2014, 32(3): 312-331.
[13] Yang Cao, Linquan Yao, Meiqun Jiang, Qiang Niu. A RELAXED HSS PRECONDITIONER FOR SADDLE POINT PROBLEMS FROM MESHFREE DISCRETIZATION [J]. Journal of Computational Mathematics, 2013, 31(4): 398-421.
[14] Guofeng Zhang, Zhong Zheng. BLOCK-SYMMETRIC AND BLOCK-LOWER-TRIANGULAR PRECONDITIONERS FOR PDE-CONSTRAINED OPTIMIZATION PROBLEMS [J]. Journal of Computational Mathematics, 2013, 31(4): 370-381.
[15] F. Alouges, J. Bourguignon-Mirebeau, D. P. Levadoux. A SIMPLE PRECONDITIONED DOMAIN DECOMPOSITION METHOD FOR ELECTROMAGNETIC SCATTERING PROBLEMS [J]. Journal of Computational Mathematics, 2013, 31(1): 1-21.
Viewed
Full text


Abstract